Sally, 36, was recently diagnosed with breast cancer. She presents to her local pharmacy and requests advice about non-prescription treatments for constipation. Sally mentions that she commenced her first cycle of chemotherapy 5 days ago, and she shows you patient information about her chemotherapy regimen that she received from her hospital. She is receiving a combination of doxorubicin and cyclophosphamide, and this chemotherapy regimen is classified as highly emetogenic. You suspect Sally has received a combination of antiemetics, including an NK1 receptor antagonist, 5-HT3 receptor antagonist and dexamethasone. Sally confirms this.
After successful completion of this CPD activity, pharmacists should be able to:
Competency standards (2016) addressed: 1.1, 1.4, 1.5, 2.2, 3.1, 3.5
Already read the CPD in the journal? Scroll to the bottom to SUBMIT ANSWERS.
Nausea and vomiting (or emesis) are common and often troubling side effects for many patients receiving cancer treatment (chemotherapy, radiotherapy and/or surgery). Chemotherapy-induced nausea and vomiting (CINV) can occur as a result of different anticancer treatments, including chemotherapy, immunotherapy, and biological and molecular targeted therapies.1 Poorly controlled CINV can have a negative impact on patients, poten
THIS IS A CPD ARTICLE. YOU NEED TO BE A PSA MEMBER AND LOGGED IN TO READ MORE.